Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 5, 2012, 11:32 PM CDT for Russell County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 11:32 PM CDT (04:32 UTC)
- Expired
- Jul 6, 2012, 12:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
912
WWUS84 KBMX 060432
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT THU JUL 5 2012
ALZ048-050-060515-
BARBOUR AL-RUSSELL AL-
1132 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 1215 AM CDT...
AT 1128 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF LUMPKIN TO
SPRING HILL...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUFAULA...
COMER...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
WHITE OAK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3222 8497 3220 8496 3218 8501 3213 8505
3209 8504 3197 8506 3186 8513 3191 8543
3214 8542 3214 8541 3215 8542 3226 8542
3229 8494 3223 8491
TIME...MOT...LOC 0433Z 334DEG 11KT 3204 8494 3208 8530
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:45 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 5, 7:45 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 PM CDT THU JUL 5 2012 .UPDATE... AVIATION. && .DISCUSSION... FIRST ORDER OF BUSINESS IS WATCHING THE CLUSTER OF THUNDERSTORMS HEADING SOUTHWARD OUT OF EASTERN KY. THERE ARE SEVERE THUNDERSTORM WATCHES OUT NOT TOO FAR FROM THE CWA BORDER...AND A ROUGH AND DIRTY TIMING PUTS THE LEADING EDGE OF THIS CLUSTER INTO OUR NORTHEAST COUNTIES BETWEEN 7 AND 8 PM. I'VE HEDGED THE POPS HIGHER IN THE NORTHEAST DUE TO THE POSSIBILITY OF THIS CLUSTER OF STORMS GETTING INTO CENTRAL ALABAMA. ELSEWHERE AND OTHERWISE...STORMS WILL BE MORE ISOLATED. THE CENTER OF THE BIG UPPER LEVEL RIDGE THAT BROUGHT THE HEAT WAVE TO OUR AREA OVER THE WEEKEND AND EARLY THIS WEEK HAS SHIFTED BACK NORTHWESTWARD. THIS RIDGE IS FORECAST TO STAY TO OUR NORTH THROUGH THE END OF THE WEEK...KEEPING US ON THE TROPICAL EASTERLIES SIDE OF THINGS. THIS GENERALLY ALLOWS FOR AT LEAST CLIMATOLOGICAL POPS...WITH TEMPS LOWER THAN THEY HAVE BEEN BUT STILL AROUND/SOMEWHAT ABOVE NORMAL. BY LATE IN THE WEEKEND INTO THE EARLY PART OF NEXT WEEK...THE MODELS ARE IN GENERAL AGREEMENT OF A BROAD TROUGH DEVELOPING EAST OF THE MS RIVER. THIS WOULD MODERATE TEMPS EVEN MORE...AND KEEP AT LEAST A CHANCE OF POPS EACH AFTERNOON/EVENING. /61/ && .AVIATION... 00Z TAF DISCUSSION. MAINLY DIURNALLY DRIVEN THUNDERSTORMS...COMBINED WITH COLD POOL INTERACTIONS...HAVE PRODUCED SOME STRONG TO SEVERE STORMS ACROSS THE AREA. THESE STORMS ARE SLOWLY PROPAGATING SOUTH SOUTHWEST. EXPECT MUCH OF THIS ACTIVITY TO LOSE COVERAGE AND INTENSITY BETWEEN 10 AND MIDNIGHT. AN MCS ACROSS TENNESSEE HAS BEEN SLOWLY LOSING INTENSITY THE PAST HOUR OR SO BUT STILL REMAINS FAIRLY STRONG. WILL WATCH FOR THIS ACTIVITY TO MOVE INTO PARTS OF NORTH CENTRAL ALABAMA IN THE NEXT FEW HOURS. ONCE AGAIN...EXPECT THIS ACTIVITY TO SLOWLY LOSE INTENSITY. MENTION TEMPO/VCTS FOR MOST LOCATIONS THROUGH 04Z. EXPECTED SCATTERED THUNDERSTORMS AGAIN TOMORROW BIB DID NOT MENTION ANYTHING JUST YET. HAVE KEPT PATCHY MVFR VIS FOR THE NORMAL PROBLEM TAF SITES FOR NOW...SINCE VISIBILITIES WILL GREATLY DEPEND ON WHERE THE THUNDERSTORMS DEVELOP AND MOVE. RAIN AREAS WILL MOST LIKELY HAVE A BETTER CHANCE OF RESTRICTIONS. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 96 74 94 74 / 50 30 20 20 20 ANNISTON 74 94 73 92 73 / 50 30 20 20 20 BIRMINGHAM 76 96 75 94 75 / 50 30 20 20 20 TUSCALOOSA 76 97 75 95 74 / 40 30 20 20 20 CALERA 75 95 75 94 74 / 40 30 20 20 20 AUBURN 75 93 74 94 74 / 40 30 20 20 20 MONTGOMERY 75 93 74 93 74 / 40 30 20 20 20 TROY 73 91 72 92 72 / 40 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 7:42 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 PM CDT THU JUL 5 2012 ALZ011>015-017>050-070045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 742 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF CENTRAL ALABAMA. THE STORMS WILL LOSE SOME INTENSITY BETWEEN 10 AND MIDNIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jul 5, 10:06 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 3 W PELL CITY 33.56N 86.32W
07/05/2012 E0.75 INCH ST. CLAIR AL TRAINED SPOTTER
REPORTED ALONG I-20 WEST OF PELL CITY
&&
ANDERSONSpecial weather statement, Jul 5, 10:10 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1010 PM CDT THU JUL 5 2012 ALZ023-060400- TUSCALOOSA AL- 1010 PM CDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA COUNTY UNTIL 1100 PM CDT... AT 1009 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DEERLICK CREEK CAMPGROUNDS...OR 10 MILES NORTHEAST OF HOLT...MOVING SOUTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HOLT... TUSCALOOSA... NORTHPORT... BROOKWOOD... DEERLICK CREEK CAMPGROUNDS... && LAT...LON 3303 8745 3315 8770 3347 8743 3338 8724 TIME...MOT...LOC 0311Z 031DEG 14KT 3334 8739 GRANTHAM
Special weather statement, Jul 5, 10:17 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1017 PM CDT THU JUL 5 2012
ALZ044-060400-
MONTGOMERY AL-
1017 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY COUNTY
UNTIL 1100 PM CDT...
AT 1012 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SELLERS...OR 11 MILES WEST OF MEADVILLE...MOVING
SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STRATA...
NAFTEL...
&&
LAT...LON 3197 8631 3205 8631 3205 8641 3224 8641
3225 8643 3233 8641 3227 8619 3196 8622
3196 8630
TIME...MOT...LOC 0317Z 010DEG 13KT 3205 8633
GRANTHAMSpecial weather statement, Jul 5, 10:23 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT THU JUL 5 2012
ALZ032-033-039-060415-
HALE AL-MARENGO AL-PERRY AL-
1023 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY...EASTERN MARENGO
AND SOUTHERN HALE COUNTIES UNTIL 1115 PM CDT...
AT 1021 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWBERN TO 5 MILES
SOUTHWEST OF REHOBOTH...AND MOVING SOUTHWEST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINDEN...
CONSUL...
FAUNSDALE...
DAYTON...
THOMASTON...
&&
LAT...LON 3241 8789 3280 8732 3248 8734 3248 8742
3231 8742 3231 8747 3226 8748 3225 8752
3214 8752 3212 8762 3200 8763 3198 8767
3198 8781
TIME...MOT...LOC 0323Z 047DEG 21KT 3258 8754 3214 8746
GRANTHAMSpecial weather statement, Jul 5, 11:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CDT THU JUL 5 2012
ALZ015-060445-
WALKER AL-
1111 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER COUNTY UNTIL
1145 PM CDT...
AT 1109 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ELDRIDGE...OR 7 MILES NORTHWEST OF CARBON HILL...
MOVING SOUTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELDRIDGE...
&&
LAT...LON 3400 8762 3400 8753 3393 8747 3386 8757
3387 8764 3400 8764
TIME...MOT...LOC 0411Z 053DEG 17KT 3395 8763
GRANTHAMSpecial weather statement, Jul 5, 11:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT THU JUL 5 2012
ALZ048-050-060515-
BARBOUR AL-RUSSELL AL-
1132 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 1215 AM CDT...
AT 1128 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF LUMPKIN TO
SPRING HILL...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUFAULA...
COMER...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
WHITE OAK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3222 8497 3220 8496 3218 8501 3213 8505
3209 8504 3197 8506 3186 8513 3191 8543
3214 8542 3214 8541 3215 8542 3226 8542
3229 8494 3223 8491
TIME...MOT...LOC 0433Z 334DEG 11KT 3204 8494 3208 8530
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Jul 5, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton | 45 min |
| Jul 5, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 22 min |
| Jul 5, 7:48 PM CDT | Special Weather Statement | BMX | Cherokee | 42 min |
| Jul 5, 7:51 PM CDT | Special Weather Statement | BMX | Shelby | 39 min |
| Jul 5, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 41 min |
| Jul 5, 8:11 PM CDT | Special Weather Statement | BMX | Cherokee, Cleburne | 34 min |
| Jul 5, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| Jul 5, 8:35 PM CDT | Special Weather Statement | BMX | Chilton, Coosa | 40 min |
| Jul 5, 8:40 PM CDT | Special Weather Statement | BMX | Autauga, Dallas | 50 min |
| Jul 5, 8:47 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Etowah | 28 min |
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 51 min |
| Jul 5, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 38 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 28 min |
| Jul 5, 9:35 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 40 min |
| Jul 5, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 39 min |
| Jul 5, 9:52 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 38 min |
| Jul 5, 9:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 5, 10:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Jul 5, 10:06 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 39 min |
| Jul 5, 10:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Jul 5, 10:17 PM CDT | Special Weather Statement | BMX | Montgomery | 43 min |
| Jul 5, 10:23 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jul 5, 10:44 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 61 min |
| Jul 5, 11:11 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jul 5, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 60 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 46 min |
| Jul 6, 12:17 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 43 min |
| Jul 6, 12:30 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 45 min |
| Jul 6, 1:01 AM CDT | Special Weather Statement | BMX | Barbour, Russell | 44 min |
| Jul 6, 1:44 AM CDT | Special Weather Statement | BMX | Barbour | 46 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 28 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | BMX | Marion | 46 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 6, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 38 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | BMX | Lamar | 52 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 43 min |
| Jul 6, 4:22 PM CDT | Special Weather Statement | BMX | Winston | 38 min |
| Jul 6, 4:27 PM CDT | Special Weather Statement | BMX | Fayette | 48 min |
| Jul 6, 4:32 PM CDT | Special Weather Statement | BMX | Greene | 43 min |
| Jul 6, 4:48 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jul 6, 5:00 PM CDT | Special Weather Statement | BMX | Lamar | 45 min |
| Jul 6, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 47 min |
| Jul 6, 5:38 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Jul 6, 6:27 PM CDT | Special Weather Statement | BMX | Pickens | 48 min |
| Jul 6, 6:39 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.